Anonymous
Anonymous asked in HealthDiseases & ConditionsSkin Conditions · 1 decade ago

Just Started Taking Accutane?

Just started taking accutane today. What side effects have you experienced by taking it? Has anyone had their Vision effected by this drug? How about Muscle and joint aches and pains? Any input on this drug would be appreciated.

7 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Don't listen to these people!!! Dear Lord! They're telling you to throw away your pills that cost $500 if you dont have insurance! Keep taking them and don't stop, ever! You'll be dry and flaky, but all you have to do is keep moisturized and you'll be fine.

    • Login to reply the answers
  • Anonymous
    1 decade ago

    I took it several years ago, and I didn't have especially severe acne. It worked, my skin didn't feel dry as the other poster said, but dewy like a newborn. There were no blackheads, whiteheads, cysts, or anything. BUT... after I stopped taking them, they came back over the next several months but not as bad (I'd say ~70% as bad). I'm not sure this is related, but a few years later, I had neck pain and went to the doctor -- it turns out (as a 25 yr old woman) I had arthritis in my cervical vertebrae. I've heard that arthritis is a possible side-effect of accutane, and always wondered whether it was related...

    FYI, as far as I know, I didn't experience the mood swings, suicidal thoughts, or rise in cholesterol that others report. I was just psyched that my acne was going away.

    Oh, and, you know how all acne medications come with the disclaimer 'it may get worse before it gets better'? well, in my case, this was absolutely true with accutane. I turned into a total acne beast for the first month or so of use...

    it's a tough decision -- don't go into it lightly... and you may want to consider alternatives. the birth control pill (for women only of course) kept the acne away better than accutane for me, and staying away from sugar and starchy carbs has helped me immensely in recent years. In fact, when I'm really good about what I eat for an extended period of time (> 2 months), the effect is similar to accutane...

    anyway, guess this turned into a marathon post! good luck with it -- I feel your pain.

    • Login to reply the answers
  • 1 decade ago

    I took accutane about a couple of years ago. The sides effects were definately dry flaky skin and really chapped lips. It dries your skin like crazy!! Also I went through some horrible mood swings. My skin is doing better now. I hope none of that happens to you. If it does just talk to your doctor about it. Good luck!

    • Login to reply the answers
  • 1 decade ago

    I've use it years ago also, gave me dry mouth and yellow eyes and headaches, but it did the job very well and it lasted for years but you couldn't pay me to take it now because it was on the news years ago about people having strokes and going blind after using Accutane..

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    the best advice i can give you is...STOP TAKING IT! pregnant women aren't allowed to take accutane because you're guaranteed birth defects...which means if it's poisoning the fetus..it's poisoning you too.

    acne is cause by an excess of hormones that your liver can't cleanse quickly enough. get a good liver cleanse kit from any health food and start eating a lot of green vegetable...especially cucumber (at least two whole cucumbers a day) and avoid foods that will congest your liver and make it sluggish (all processed foods and foods high in sugars)

    • Login to reply the answers
  • 1 decade ago

    yes, all of the above.

    I think I was allergic to it. even applying cold water would make my face burn it was so dry. Getting out of the shower i would break out into a rash. It reduced my vision. I have longterm dry facial skin that feels like parchment paper. I hate it. Its so uncomfortable, and its been YEARS since Ive taken it....like 10 or more. I got achy. Extremely dry eyes. etc etc etc.Also, it did not help me. I was on it twice,and i still break out. !!!!!!!1

    Now I have a new derm, and he has me on duac and tazorac, and once a month I use the light laser treatments tht is all covered by insurance & it is working! I dont recoomend it.

    Source(s): my personal exp.
    • Login to reply the answers
  • alyson
    Lv 4
    3 years ago

    concern is self he, in simple terms different ignorant, ill reported persons, can easely create concern. you're a youthful guy do no longer enable fake messages to inter your innovations. Ask, your mom, she is conscious, have faith in her. She would not provide you something to do you injury. An the scientific expert would not perscribe something to break you. So this concern is all creatd from a source in simple terms you recognize. So are you the scientific expert or your mom? i presumed you pick to get greater effective and experience greater self beneficial definite ?

    • Login to reply the answers
Still have questions? Get your answers by asking now.